MAUDE Adverse Event Report: ST. JUDE MEDICAL PUERTO RICO, INC. SJM MASTERS SERIES VALVE EXPANDED CUFF; HEART-VALVE, MECHANICAL

ST. JUDE MEDICAL PUERTO RICO, INC. SJM MASTERS SERIES VALVE EXPANDED CUFF; HEART-VALVE, MECHANICAL
Model Number 21MECJ-502
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Heart Failure/Congestive Heart Failure (4446); Mitral Valve Insufficiency/ Regurgitation (4451); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
Further information regarding this event has been requested.
 
Event or Problem Description
On (b)(6) 2020, a 21mm sjm masters series valve expanded cuff was selected for implant.During implant, one of the leaflets "popped of." the missing leaflet was attempted to be located by using fluro however, it could not be located.The patient ended up expiring.Additional information has been requested and is pending.
 
Event or Problem Description
On (b)(6) 2020, a 21mm sjm masters series valve expanded cuff was selected for implant.During implant, one of the leaflets "popped of." the missing leaflet was attempted to be located by using fluro however, it could not be located.The patient ended up expiring on (b)(6) 2020.The cause of death includes congestive heart failure, prosthetic valve failure, mitral valve and rheumatic heart disease.
 
Additional Manufacturer Narrative
Additional information: b2, b5, h6.
 
Additional Manufacturer Narrative
An event of leaflet dislodgement and subsequent patient death was reported.A more comprehensive assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.

Brand Name
SJM MASTERS SERIES VALVE EXPANDED CUFF
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ST. JUDE MEDICAL PUERTO RICO, INC.
p.o. box 998
lot 20 b st.
caguas, puerto rico 00725
MDR Report Key11243981
Report Number2648612-2021-00009
Device Sequence Number19815317
Product Code LWQ
UDI-Device Identifier05414734006057
UDI-Public05414734006057
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/20/2022
Device Model Number21MECJ-502
Device Catalogue Number21MECJ-502
Device Lot Number5913006
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/19/2021
Supplement Date Received by Manufacturer03/02/2021
04/29/2021
Initial Report FDA Received Date01/28/2021
Supplement Report FDA Received Date03/04/2021
05/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age61 YR